Help :-( !! : I've been taking Levo 50 I think... - Thyroid UK

Thyroid UK
109,148 members126,791 posts

Help :-( !!

Hidden
Hidden

I've been taking Levo 50 I think for around 6 weeks, I was tested again at 3 weeks.

I felt a bit better to start with now I'm exhausted !! Pouring with sweat all the time , I feel horrendous , really really starving hungry all the time. I only sleep about 4 hours a night but don't feel tired in the morning.

Is it possible I'm over medicated ? I feel like i can't think straight it's impossible to take care of s family like this it's dangerous

Please help !!!! Thank you

15 Replies
oldestnewest

It's your doctor that is dangerous, not the tablet. Why did he retest at 3 weeks and not 6 weeks? That's when he's supposed to test. At three weeks he wouldn't get any useful information. Go back for another test, now, and find out if you're over-medicated or not. :)

Hidden
Hidden
in reply to greygoose

I think because my t3 was already over x

greygoose
greygoose
in reply to Hidden

In which case, your FT3 will be even more over by now. Why didn't she reduce your dose?

Hidden
Hidden
in reply to greygoose

Reduce to 25 shall I?

greygoose
greygoose
in reply to Hidden

Try it. See how it goes. But, don't forget to retest six weeks later.

Jnetti asks a pertinent question about Hashi's. Have you had your antibodies tested?

Hidden
Hidden
in reply to greygoose

Yes ! My antibodies have been done, theyre 70.

I am well well aware that I have autoimmune thyroid peroxidase antibodies

Hidden
Hidden
in reply to greygoose

One thing I can say for certain is that 50mcg after 4 weeks was making me very very sick. Could not do day to day things because of it. So the only logical thing would be to try 25 for now I'll do that if you agree

It's like I'm hypo without it and hyper with it !

Is it normal for my blood test results to change so dramatically in just 3 weeks on a low dose ?

Thank you again for all of your kind replies really helps me a lot

greygoose
greygoose
in reply to Hidden

When you have Hashi's, yes. It is 'normal', and has nothing to do with your dose of levo. So, try reducing the dose and see how you go. :)

Hidden
Hidden
in reply to greygoose

In just 3 weeks my t4 was 18

So I'm glad he retested at 3 weeks

Have you been diagnosed with the autoimmune form of hypothyroidism (also called Hashimoto's)? If so you might be getting a flare up (I only learned about that after joining this forum). The antibodies attack the thyroid and as dying thyroid cells disintegrate they release their hormones into the bloodstream. Which causes a temporary hyperthyroid state. Which you certainly seem to have at the moment.

If so it should settle down soon, and you may well get hypo symptoms again. 50mcg isn't a high dose. I started with 25 and have just gone up to 50 a week or so ago, though rather doubt if it's enough.

Hidden
Hidden
in reply to Jnetti

Hi, thanks for replying, I have TPO antibodies raised at 70

The longer I took 50 for, the worse I felt. I felt very sick, stomach pain, painful headaches, couldn't sleep, angry all the time and agitated, horrid greasey face and sweat pouring off me, yet more EXHAUSTED.

I know 3 people with autoimmune hypothyroidism , they take their pill in the morning at get on with life , they're happy , thin and energetic.

I don't understand what's happening with me , I just want to be better for my children's sake they don't need a tired Mum :-(

Jnetti
Jnetti
in reply to Hidden

I'm new to all this but it seems everyone is different in how they respond. When I was tested after being on 25 mcg my TSH was still high, only slightly down from the 5.9 it was on the first test. They didn't test the T4 this time, and I've never had T3 tested!.

Maybe you should try 25 mcg, and if you start to feel hypo take 50 every other day. Seems it will be trial and error but you can't go on like this.

How long have you had these hyper symptoms? Did they start as soon as you began to take 50mcg?

Hidden
Hidden
in reply to Jnetti

Thank you for taking the time to reply I could cry about it all.

Well my hyper symptoms came on at the end of 3 weeks on 50 Levo.

However I've been told a hundred different things over the last year and a half. At one stage earlier this year I went to see a gp who looked at my levels which at the time were TSH 6, and FT4 11, And she put my on Levo 100 and told me to start on that dose. I can't describe how sick I was , at one point In the night I almost called myself an ambulance ! Needless to say I stopped them and lost my faith in the doctors because they keep doing this to me. So I stay away as long as possible , then wehen the fatigue becomes to much again I end up back there with another doctor who does and says something entirely different.

Some have said it's passing

Some said it's viral

Some said it's forever and will get worse

Some said I've always had it but quitting smoking caused a flare up etc.

I feel crazy with all of this. The two endos I have seen have told me that even with that high TSH of 11 I am still considered subclinical as my other numbers are still "in range " infact my FT3 is over. one endo said she thinks its viral.

I will start taking just 25 and see how I go with that.

Sometimes I think just because I'm not anywhere near overweight my doctors don't take me seriously but they can't feel what I feel.

I saw your previous posts and your T3 at 3 weeks on 50 was top range so possibly you are over now as 3 weeks is early to test. You have to check your bloods again ASAP.

Hidden
Hidden

I feel better after missing a few days. Million times better , my face isn't dripping sweat and I slept.

This is horrendous ☹️

You may also like...